Aa
A
A
A
Close
Depression Community
10.6k Members
Avatar universal

Paxil and Effexor XR withdrawals

I'm only 19 with ADHD, depression/anxiety issues.  I had been on Effexor XR 75 mg for 6 years and Paxil 20 mg for 4 years.  My liver enzymes (ALT 120) were elevated and both psychiatrist and primary doctor agreed to discontinue these drugs.  I was tapered off each drug one at a time over a 6 week period plus my Straterra 60mg for ADHD.   It has now been 3 weeks since no further meds. I experienced severe withdrawals including: vomiting (first 3 days), nausea (for abt. 4 days after each dosage decreas), flu like symptoms, crying spells for no reason, extreme irritability, anger towards loved ones, severe depression (feelings of hating myself which is new), sleeping at first 20+ hrs a day followed by insomnia the following weeks, tremors for a day, loss of bladder (one time in sleep), and psychotic episode of wanting to run away combined, suicidal ideation (although too coward to do it).  So, 3 weeks drug free I find myself in deep depression with anger and strong irritability towards others.  I went to doctor who wants me to start in intensive outpatient therapy plus gave me more drugs like Celexa (SSRI) and possibly a mood stabilizer like Abilify that sounds very scary as I'm not bipolar or schizo prior.  Could my feelings now be from Paxil/Effexor withdrawals still?  If so, any suggestions would be appreciated.
3 Responses
Avatar universal
I don't know much about the Liver problem you mentioned, but if AD medications are a serious danger to your liver functioning and health, then I can absolutly understand why you Doc wanted you off of them.

What I do not understand is why you doc didn't offer some kind of treatment alternative for your depression. Did he expect that it was just going to go away?

There are AD medication options that do not impact liver function. Wonder why he didn't offer that as an alternative.

As for the Abilify. I'm not Bi-polar either and I would not ever take Abilify unless I was. There are way to many other options avalible. Abilify is a good medication for those that need it, but it does have a considerably higher occurance of severe side effects than other treatments.

Avatar universal
Oh my goodness it sounds like you are going through hell. I know for a fact that all of the things you are going through were caused by the meds you are on. I know this from personal experience. I was on paxil for 9 years. I was put on Buspar afetr two years because paxil was not longer working for me. However I had all the horrible side affects you had/ve. All these drugs are horrible to your body. You start one then the doctors put you on another one because the previous one was no longer strong enough. Then you start getting all these side effects from the drug and try give you more meds to deal with those problems, and before you know it you are taking a dozen medications, and are you cured from your original problem, of course not now you have other health issues such as, elevated liver enzymes ( I had that too). You see all that most of these doctors do is just mask the problem instead of dealing with the underlying problem. Now you have a myriad of other issues to deal with. Please seek other alternative forms of help for your health issues. You need to do some extensive research. Please look up paxilprogress.org. It helped me so much and now I am drug free and dealing with the underlying cause of my anxiety and depression in a more proactive natural way.
620307 tn?1234797792
Hey
my sister has always had the same symptoms as u and she found a GREAT combo!!
CYMBALTA
CLONAZAPEN (KLONOPIN)
ADDERRALL (for her ADD)
shes taking that now after taking tons of things but its saved her life..... but they have to be taken at different times (like 1 in morning and 1 at night, bc of interactions,etc) but talk to ur doctor about it and see what he says!! shes like to talk to u aboout it so u can email her at marahheather on aol.  

GOOD LUCK!!!!

~Vic
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.